Rls and Prozac

I have been suffering from rls since my early 20's, I'm 58 now. I have also suffered with depression since my 30's after an emotional breakdown. My depression worsened last year and I was unable to work or function normally. My gp prescribed citalopram to supplement my Prozac . My rls has reached new heights. I now have it in my hands also, I cannot sit still during my worst periods of it and sleep is just impossible. I have begun to dread bedtime, so much so that I have stopped the new medication. I just wish it would stop, I feel as though the rls has taken over my life.

3 Replies

oldestnewest
  • Citalopram is regarded as one of the worse anti-depressants for RLS. I stopped it too. Have you tried looking at this? rlshelp.org. (see treatment page). It is American so the drugs names may be different but your GP should be able to work out what's what. Perhaps take the list to your GP?

  • Just to add Prozac isnt so good either for RLS. :(

  • Babas.. Please don't stop medicines without contacting the doctor..

    It's important to take good care of your emotional well being just as much.

    Dropping one medicine suddenly could make for some seriously

    unpleasant side effects.

    You have repeated what so many of us RLSers have said..."Sleep is

    impossible" It certainly does feel that way for many of us but for You,

    Don't give up..Keep in touch with your GP closely (e-mail or call)

    and do tell how sleep deprivation is affecting your daily life.. When you

    reach the end of your rope... Say it to your GP.. There are some

    good medicines to help immediately (narcotics, sleeping pills) and

    some that take a few days to build up in your system..while the

    GP adjusts the dosage..

    Hang in there.. Keep talking to us. Thanks for sharing your story.

You may also like...